MAUDE Adverse Event Report: MEDELA AG FS HANDS-FREE PUMP PT-A EN ES FR; PUMP, BREAST, POWERED

MEDELA AG FS HANDS-FREE PUMP PT-A EN ES FR; PUMP, BREAST, POWERED
Model Number 101044164
Medical Device Problem Code Power Problem (3010)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 04/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer by verifying no milk backup occurred and tried a reset of the pump.A replacement pump was sent to the customer.In follow up with a complaint handler on (b)(6) 2024, the customer stated that pump flicked on and off and then stopped working completely.Additionally, she stated that she was pumping and breastfeeding and after the mastitis she went to full pumping.She stated that the mastitis was a month ago and was prescribed antibiotics, which is now clear but developed a clogged duct due to not being able to power the pump on.Based on the results of our internal investigation (reference number (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.(b)(4).Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2024, the customer alleged to medela llc that her freestyle hands-free breast pump had power issue.Additionally, she alleged she had mastitis.

Brand Name
FS HANDS-FREE PUMP PT-A EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ  6341
Manufacturer (Section G)
MEDELA AG
lattichstrasse 4b
baar zug 6341
SZ   6341
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key19339266
Report Number3002807523-2024-00009
Device Sequence Number8739947
Product Code HGX
UDI-Device Identifier00020451441641
UDI-Public020451441641
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K191653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number101044164
Device Catalogue Number101044164
Device Lot Number0000611192
Was Device Available for Evaluation? No
Distributor Facility Aware Date05/13/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2024
Initial Report FDA Received Date05/17/2024
Date Device Manufactured08/07/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale